Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 571, NWS Norman, OK

November 10, 2021Grady County, Stephens County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 5:53 PM CST for Grady County, Stephens County, Oklahoma. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2021, 5:53 PM CST (23:53 UTC)
Expired
Nov 10, 2021, 6:10 PM CST
In force
17 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grady County, OK, Stephens County, OK

The radar

The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 5:53 PM CSTHAIL 13 S Rush Springs, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:26 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

107 
WUUS54 KOUN 102353
SVROUN
OKC051-137-110045-
/O.NEW.KOUN.SV.W.0571.211110T2353Z-211111T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
553 PM CST Wed Nov 10 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Grady County in central Oklahoma...
  Northeastern Stephens County in southern Oklahoma...

* Until 645 PM CST.

* At 553 PM CST, a severe thunderstorm was located near Rush Springs,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters reported quarter size hail south 
           of Rush Springs.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Marlow, Rush Springs, Bray and Cox City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3470 9806 3481 9795 3480 9767 3455 9767
TIME...MOT...LOC 2353Z 274DEG 14KT 3475 9790 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mahale
1 follow-up statement
518 
WWUS54 KOUN 110010
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
610 PM CST Wed Nov 10 2021

OKC051-137-110020-
/O.CAN.KOUN.SV.W.0571.000000T0000Z-211111T0045Z/
Grady OK-Stephens OK-
610 PM CST Wed Nov 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRADY AND
NORTHEASTERN STEPHENS COUNTIES IS CANCELLED...
                 
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.  However small hail
is still possible with this thunderstorm.

LAT...LON 3470 9806 3481 9795 3480 9767 3455 9767
TIME...MOT...LOC 0008Z 274DEG 14KT 3475 9782 

$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Nov 10, 2:18 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CST Wed Nov 10 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Thursday)
Issued at 206 PM CST Wed Nov 10 2021

An upper-level wave and surface frontal system will move east
across our forecast area this evening, bringing chances for
thunderstorms, some likely severe, and a breezy, cooler night.

Moderate instability and moderate vertical wind shear will
support strong to severe storms, with the usual wind/hail threats.
Hodographs are not overly impressive, but a few (relatively) weak
tornadoes will be possible this evening with any supercells that
develop, and with the QLCS that is expected to develop shortly
after sunset.

Once the cold front passes through, breezy north to northwest
winds will bring cooler weather, and an end to rain/storm chances.

CmS
&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 206 PM CST Wed Nov 10 2021

Dry northwest flow (aloft) will be the rule through Monday. A wave
in the flow may bring a few showers to north-central Oklahoma late
Thursday night/very early Friday, although any showers that occur
will be brief, and generally light.

The cooler weather will include low temperatures around freezing
Saturday morning. As the forecast stands right now, most of the
area that is expected to reach freezing has already had a freeze
this season. However, none have had a "hard" freeze, so
Frost/Freeze headlines will likely be needed once the area is
better-defined.

The remainder of the forecast period should feature mainly
clear/dry weather with a slow warming trend.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 10 2021

Low-level moisture continues to stream north ahead of a storm
system approaching from the High Plains region. This is causing
low ceilings across much of Oklahoma and north Texas. There will
be a chance for thunderstorms (some probably severe) late this
afternoon into the late evening, mainly east of KEND-KSPS,
shifting east with time. As a cold front sweeps across the region
this evening, clearing will follow, along with gusty northwest to
north winds.

&&

.UPPER AIR...
Issued at 206 PM CST Wed Nov 10 2021

Upper air flights are planned for 21Z and 11/00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  43  61  41  55 /  50   0  10   0
Hobart OK         41  64  40  59 /   0   0   0   0
Wichita Falls TX  45  66  42  62 /  10   0   0   0
Gage OK           37  61  34  55 /   0   0  10   0
Ponca City OK     40  60  39  52 /  40   0  20   0
Durant OK         47  66  42  62 /  80   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Nov 10, 12:16 PM CST, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1216 PM CST Wed Nov 10 2021

OKZ004>048-050>052-TXZ083>090-111100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1216 PM CST Wed Nov 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Strong to severe thunderstorms are expected to develop during the
mid to late afternoon, as a cold front moves rather quickly
across Oklahoma and northern Texas. Areas along and east of an
Enid to Lawton and Wichita Falls line have a better chance of
being impacted by severe storms. The stronger storms will
capable of producing hail to the size of golf balls, winds over
60 mph and brief but heavy rainfall. There is also a low tornado
risk, especially across south central and southeast Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 4 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Freezing Temperatures...
Freezing temperatures are possible for much of Oklahoma early
Saturday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Nov 10, 5:44 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             6 SSE NAVINA            35.72N 97.53W
11/10/2021  E1.00 INCH       OKLAHOMA           OK   PUBLIC

&&

PW
Local storm report, Nov 10, 5:46 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             4 SE GUTHRIE            35.84N 97.37W
11/10/2021  M1.50 INCH       LOGAN              OK   TRAINED SPOTTER

&&
Local storm report, Nov 10, 5:49 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             EDMOND                  35.65N 97.48W
11/10/2021  M1.00 INCH       OKLAHOMA           OK   TRAINED SPOTTER

&&
Special weather statement, Nov 10, 5:50 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Norman OK
550 PM CST Wed Nov 10 2021

OKZ027-028-039-040-110015-
Grady OK-Stephens OK-Garvin OK-McClain OK-
550 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of northwestern Garvin,
southern Grady, north central Stephens and southwestern McClain
Counties through 615 PM CST...

At 550 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Dibble to 3 miles north of
Marlow. Movement was east at 20 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Purcell, Marlow, Lindsay, Rush Springs, Bray, Dibble, Alex, Bradley,
Criner, Cox City, Erin Springs and Payne.

This includes Interstate 35 near mile marker 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3468 9810 3468 9809 3469 9809 3507 9774
      3503 9736 3454 9785
TIME...MOT...LOC 2350Z 278DEG 15KT 3498 9768 3469 9796

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Mahale
Local storm report, Nov 10, 5:52 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             IOWA PARK               33.95N 98.67W
11/10/2021  M1.00 INCH       WICHITA            TX   TRAINED SPOTTER

&&
Special weather statement, Nov 10, 5:52 PM CST, 1 minute before
Special Weather Statement
National Weather Service Norman OK
552 PM CST Wed Nov 10 2021

OKZ018-024-110015-
Kingfisher OK-Canadian OK-
552 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of southeastern
Kingfisher and northeastern Canadian Counties through 615 PM CST...

At 551 PM CST, Doppler radar was tracking a strong thunderstorm over
Okarche, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Piedmont, Okarche and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3557 9768 3569 9805 3579 9801 3582 9767
TIME...MOT...LOC 2351Z 277DEG 21KT 3574 9798

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Bunker

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:20 PM CSTSpecial Weather StatementOUNKingfisher25 min
Nov 10, 3:40 PM CSTSpecial Weather StatementOUNKingfisher35 min
Nov 10, 3:49 PM CSTSpecial Weather StatementOUNNoble26 min
Nov 10, 3:59 PM CSTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan46 min
Nov 10, 4:09 PM CSTSpecial Weather StatementOUNNoble36 min
Nov 10, 4:38 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNKingfisher, Logan52 min
Nov 10, 4:42 PM CSTSpecial Weather StatementOUNNoble33 min
Nov 10, 5:11 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNLogan, Oklahoma, Payne49 min
Nov 10, 5:24 PM CSTSpecial Weather StatementOUNCotton36 min
Nov 10, 5:30 PM CSTSevere Thunderstorm WarningOUNCotton45 min
Nov 10, 5:36 PM CSTSpecial Weather StatementOUNPayne24 min
Nov 10, 5:48 PM CSTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne42 min
Nov 10, 5:50 PM CSTSpecial Weather StatementOUNMcClain25 min
Nov 10, 5:52 PM CSTSpecial Weather StatementOUNCanadian23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.